Alert archive / California / Wind Advisories in 2019
Wind Advisory 17, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Apr 30, 2019, 3:20 AM PDT for Imperial County, California. It took effect at Apr 30, 2019, 1:00 PM PDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2019, 3:20 AM PDT (10:20 UTC)
- In effect from
- Apr 30, 2019, 1:00 PM PDT
- Expired
- May 1, 2019, 5:00 AM PDT
- In force
- 16 hr
- Issued by
- NWS Phoenix, AZ
County Imperial County, CA
The radar
The Yuma radar (KYUX), 90 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
964 WWUS75 KPSR 301020 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 320 AM MST Tue Apr 30 2019 CAZ562-302330- /O.NEW.KPSR.WI.Y.0017.190430T2000Z-190501T1200Z/ Imperial County Southwest- 320 AM PDT Tue Apr 30 2019 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect from 1 PM this afternoon to 5 AM PDT Wednesday. * WHERE...Southwest corner of Imperial County. * WINDS...Southwest 25 to 35 mph with gusts up to 50 mph. * TIMING...Early this afternoon through Tuesday night * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
2 follow-up statements
351 WWUS75 KPSR 302054 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 154 PM MST Tue Apr 30 2019 CAZ562-010900- /O.CON.KPSR.WI.Y.0017.000000T0000Z-190501T1200Z/ Imperial County Southwest- 154 PM PDT Tue Apr 30 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WHERE...Southwest corner of Imperial County. * WINDS...Southwest 25 to 35 mph with gusts up to 50 mph. * TIMING...Now through Tuesday night * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
308 WWUS75 KPSR 011147 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 447 AM MST Wed May 1 2019 CAZ562-011300- /O.EXP.KPSR.WI.Y.0017.000000T0000Z-190501T1200Z/ Imperial County Southwest- 447 AM PDT Wed May 1 2019 ...WIND ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... Gusty winds will gradually diminish through the rest of the morning. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 29, 10:10 PM PDT, 5 hours 10 minutes earlier.
Area forecast discussion, Apr 29, 10:10 PM PDT, 5 hours 10 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 1010 PM MST Mon Apr 29 2019 .SYNOPSIS... Scattered showers and a few thunderstorms will affect primarily south-central Arizona this evening, before drying out overnight. Cooler temperatures will continue before a warming trend occurs through mid-week. High temperatures will return to the mid-upper 90s later this week as high pressure builds over the region. Another storm system may affect the Southwest early next week with a return to near-normal temperatures. && .DISCUSSION... Through the evening, a closed has begun to open up and lift into northern Arizona with a seasonally notable cold core aloft covering much of SE California and western Arizona. Earlier moisture flux has become aligned along a midtropospheric frontal boundary immediately ahead of the cold core with objective analysis indicating a narrow corridor of weakly capped MLCape in excess of 250 J/kg. Recent AMDAR soundings also show steep lapse rates coincident with this boundary; and favorable ascent structure has kept storms percolating through much of the evening along a line from north Phoenix through Gila Bend. While showers and nocturnal cooling were slowly eroding the minimal amounts of remaining instability, a few showers and storms will continue for the next couple hours. Adjusted POPs according to radar trends and several high resolution models which have been performing quite well with this scenario. && .PREVIOUS DISCUSSION... /509 PM MST Mon Apr 29 2019/ By the middle of this week, broad troughing will persist across the western CONUS, with Arizona situated along the southern periphery of stronger westerly flow aloft. Shortwave ridging will gradually build later this week along with an increase in midlevel heights, which will usher in a warming trend by Wednesday. Expecting temperatures to return to the mid-upper 90s across the lower deserts by Friday into the weekend, with no precipitation expected. Another closed low is forecast to develop well off the California coast later this week, and should move over our region sometime during the first half of next week allowing for cooler temperatures and possibly another chance of scattered light rainfall. && .AVIATION...Updated at 0500 UTC. South-Central Arizona including KPHX, KIWA, KSDL, and KDVT: Scattered showers with embedded isolated thunderstorms have generally remained over the west and northern portions of the Phoenix metro including DVT. This convection that developed along an axis of instability from Gila Bend to north of DVT is now moving north of the Phoenix terminals. However, a few isolated cells developing southwest of PHX may produce a few more lightning strikes over the Phoenix terminals through 06-07Z. Wind gusts up to 35 knots will be possible with any storm cells that move directly over a terminal, but otherwise winds will generally remain westerly at around 10-20 knots before weakening below 10 knots once convection pushes east of the area after 07Z. Wind directions tomorrow morning after sunrise are still fairly uncertain as westerly gradient flow aloft may prevent winds from backing to the southeast. For now, we have south-southeast winds after sunrise through mid-afternoon when winds switch back to the west-southwest. Winds will generally remain below 10 knots through early afternoon with westerly gusts to 20 knots possible tomorrow afternoon. FEW to SCT ceilings as low as 6-8 kft will be possible through the morning hours with only high clouds by the afternoon. Southeast California/Southwest Arizona including KIPL and KBLH: Gusts have subsided below 15 knots as west-southwest winds at KIPL and KBLH back to the south-southwest at KBLH overnight. Gusty 25 knot winds will return early tomorrow afternoon with more W-SW headings at KIPL and more S-SW headings at KBLH. Brief ceilings down to 8 kft are possible tonight before clearing out by Tuesday morning. Aviation Discussion not updated for amended TAFs. && .FIRE WEATHER... Thursday through Monday: High pressure will predominate through the period, with temperatures warming back into the 90s each day with no rain expected. Light winds can also be expected area-wide through Saturday. Look for locally breezy southwest winds this weekend especially over far southeast California. Minimum RH values will be rather low during the period; initially values across the deserts will be in the teens but as the week wears on they will fall, lowering into the single digits over much of the desert by Friday. By Monday, another low pressure system will approach the area and result in high temperatures falling back into the 80s, but also bring an increase in winds across the lower deserts. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected for the next 7 days. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...Wind Advisory until 11 PM PDT this evening for CAZ562. && DISCUSSION...MO/Rogers/Kuhlman AVIATION...Hopper FIRE WEATHER...Rogers/CB
In the hours before
Special weather statement, Apr 29, 9:31 PM PDT, 5 hours 49 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
931 PM MST Mon Apr 29 2019
AZZ541-545-300445-
New River Mesa AZ-Cave Creek/New River AZ-
931 PM MST Mon Apr 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR MARICOPA COUNTY UNTIL 945 PM
MST...
At 930 PM MST, Doppler radar was tracking a strong thunderstorm over
New River, moving northeast at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
New River, Lake Pleasant and Anthem.
This includes AZ Interstate 17 between mile markers 228 and 241.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3403 11204 3403 11195 3399 11188 3382 11211
3391 11224 3395 11224 3397 11219 3402 11216
3405 11215
TIME...MOT...LOC 0430Z 218DEG 19KT 3394 11215
LJHNearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.